Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 83, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2009, 5:51 PM CDT for Real County, Uvalde County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2009, 5:51 PM CDT (22:51 UTC)
- Expired
- May 27, 2009, 6:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 63 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:52 PM CDT | HAIL 0.88 | 6 N Reagan Wells, TX | NICKEL SIZE HAIL NORTH OF REAGAN WELLS. |
| May 27, 6:08 PM CDT | HAIL 0.5 | 3 Nnw Concan, TX | MARBLE HAIL IN CONCAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2740 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 272251
SVREWX
TXC385-463-272345-
/O.NEW.KEWX.SV.W.0083.090527T2251Z-090527T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 PM CDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN REAL COUNTY...
NORTHEASTERN UVALDE COUNTY...
* UNTIL 645 PM CDT.
* AT 549 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REAGAN
WELLS...OR 12 MILES SOUTH OF LEAKEY...AND MOVING SOUTHEAST AT 25
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE RIO FRIO...GARNER STATE PARK
AND CONCAN.
LAT...LON 2968 9971 2949 9943 2934 9948 2930 9972
2952 9994 2963 9987
TIME...MOT...LOC 2251Z 299DEG 21KT 2955 9980
$$2 follow-up statements
000
WWUS54 KEWX 272258
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT WED MAY 27 2009
TXC385-463-272345-
/O.CON.KEWX.SV.W.0083.000000T0000Z-090527T2345Z/
REAL TX-UVALDE TX-
558 PM CDT WED MAY 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN UVALDE AND EXTREME SOUTH CENTRAL REAL COUNTIES...
AT 552 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
NICKEL SIZE HAIL 6 MILES NORTH OF REGAN WELLS. THIS THUNDERSTORM
REMAINS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND
DAMAGING WINDS IN EXCESS OF 60 MPH. AT 556 PM CDT...THIS STORM WAS
LOCATED NEAR REAGAN WELLS...OR 13 MILES SOUTH OF LEAKEY...MOVING
SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE CONCAN.
LAT...LON 2961 9984 2964 9975 2961 9961 2949 9943
2934 9948 2930 9972 2948 9990
TIME...MOT...LOC 2257Z 299DEG 21KT 2953 9977
$$000
WWUS54 KEWX 272327
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 PM CDT WED MAY 27 2009
TXC385-272338-
/O.CAN.KEWX.SV.W.0083.000000T0000Z-090527T2345Z/
REAL TX-
627 PM CDT WED MAY 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL REAL
COUNTY IS CANCELLED...
LAT...LON 2952 9977 2960 9972 2961 9961 2949 9943
2934 9948 2930 9972
TIME...MOT...LOC 2328Z 309DEG 14KT 2946 9969
$$
TXC463-272345-
/O.CON.KEWX.SV.W.0083.000000T0000Z-090527T2345Z/
UVALDE TX-
627 PM CDT WED MAY 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN UVALDE COUNTY...
AT 627 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CONCAN...OR 18 MILES NORTH OF UVALDE...
MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 2952 9977 2960 9972 2961 9961 2949 9943
2934 9948 2930 9972
TIME...MOT...LOC 2328Z 309DEG 14KT 2946 9969
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:03 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 27, 3:03 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 PM CDT WED MAY 27 2009 .DISCUSSION... THIS AFTERNOON THE AIRMASS ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS HAS RECOVERED WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS EDWARDS COUNTY. OTHER SHOWERS AND THUNDERSTORMS WERE ALSO FIRING ACROSS NORTHEAST MEXICO. THE GFS ONCE AGAIN DEVELOPS A CONVECTIVE COMPLEX ACROSS NORTHEAST MEXICO AND ADJACENT REGIONS OF SOUTH CENTRAL TEXAS THIS EVENING THESE STORMS WILL MOVE EASTWARD TONIGHT INTO THURSDAY ACROSS SOUTH CENTRAL TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS. THE LOCATION OF SHOWERS AND THUNDERSTORMS ON THURSDAY WILL BE DEPENDENT ON THE EVOLUTION OF THE OVERNIGHT MCS. SO WILL SHOTGUN 30% POPS ACROSS THE CWFA FOR THURSDAY. WILL GO WITH A DRY FORECAST ON FRIDAY WITH SILENT 10% POPS. THE UPPER LEVEL RIDGE MAY BE STRONG ENOUGH TO SUPPRESS CONVECTION. AFTERNOON TEMPS WILL RUN A COUPLE OF DEGREES ABOVE NORMAL. THE WARM AND DRY WEATHER PATTERN WILL CONTINUE INTO SATURDAY. ON SUNDAY A FEW STORMS THAT DEVELOP ACROSS NORTHEAST MEXICO MAY MAKE A RUN TO THE BORDER SUNDAY EVENING...SO HAVE INCLUDED LOW POPS ACROSS OUR SOUTHWEST COUNTIES. THE FIRST HALF OF NEXT WEEK THE PCPN PATTERN WILL CHANGE WITH SEA-BREEZE DEVELOPMENT BEING THE PRIMARY FOCUS FOR CONVECTION. THUS WILL HAVE LOW POPS MAINLY ALONG AND EAST OF THE I-35 CORRIDOR EACH AFTERNOON MONDAY THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 90 65 91 67 / 10 30 10 10 - AUSTIN BERGSTROM INTL AIRPORT 65 89 64 90 63 / 10 30 10 10 - NEW BRAUNFELS MUNI AIRPORT 67 89 65 91 65 / 10 30 10 10 - BURNET MUNI AIRPORT 65 88 63 90 65 / 10 30 10 10 - DEL RIO INTL AIRPORT 68 91 70 92 70 / 40 40 20 10 10 GEORGETOWN MUNI AIRPORT 65 88 64 91 66 / 10 30 10 10 - HONDO MUNI AIRPORT 66 90 65 89 66 / 20 40 20 10 10 SAN MARCOS MUNI AIRPORT 67 89 65 90 65 / 10 30 10 10 - LA GRANGE - FAYETTE REGIONAL 68 88 64 89 65 / 10 30 10 10 - SAN ANTONIO INTL AIRPORT 69 89 68 90 67 / 10 30 20 10 - STINSON MUNI AIRPORT 68 90 67 90 67 / 10 30 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/01
Hazardous weather outlook, May 27, 3:40 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 PM CDT WED MAY 27 2009 TXZ171>173-183>194-202>209-217>225-228-281600- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 340 PM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS EVENING AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS. THE SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, May 27, 12:32 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 PM CDT WED MAY 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 9 SE LOCKHART 29.80N 97.55W
05/24/2009 E0.88 INCH CALDWELL TX PUBLIC
NICKEL HAIL NEAR TILMON...REPORTED BY A FEED STORE IN
LOCKHART
&&
EVENT NUMBER 00613
RHSpecial weather statement, May 27, 3:48 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 PM CDT WED MAY 27 2009 TXZ184-272130- EDWARDS- 348 PM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING EDWARDS COUNTY... AT 347 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ROCKSPRINGS...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN SOUTHERN EDWARDS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, May 27, 4:20 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 PM CDT WED MAY 27 2009 TXZ204-272215- MEDINA- 420 PM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING MEDINA COUNTY... AT 416 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR NEW FOUNTAIN...OR 6 MILES NORTHEAST OF HONDO...MOVING SLOWLY SOUTHEAST AT 5 MPH. PEOPLE IN CENTRAL MEDINA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...NEW FOUNTAIN AND QUIHI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. THIS STORM IS ALSO CAPABLE OF BACKBUILDING INTO THE TOWN OF HONDO. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, May 27, 4:55 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 455 PM CDT WED MAY 27 2009 TXZ186-187-189-204>206-272300- BANDERA-BEXAR-COMAL-KENDALL-KERR-MEDINA- 455 PM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BANDERA...BEXAR...COMAL... KENDALL...KERR AND MEDINA COUNTIES... AT 454 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR BANDERA FALLS...OR 9 MILES SOUTHEAST OF BANDERA...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM IS PART OF A RAPIDLY DEVELOPING AREA OF CONVECTION THAT COULD PRODUCE SEVERE WEATHER EARLY THIS EVENING. PEOPLE IN NORTHEASTERN MEDINA...NORTHWESTERN BEXAR...SOUTHEASTERN BANDERA...SOUTHEASTERN KERR...SOUTHWESTERN KENDALL AND WESTERN COMAL COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BANDERA FALLS... LAKEHILLS...PIPE CREEK...BOERNE...NELSON CITY AND WALNUT GROVE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, May 27, 5:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT WED MAY 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 2 NE PIPE CREEK 29.74N 98.91W
05/27/2009 E0.25 INCH BANDERA TX LAW ENFORCEMENT
PEA SIZE HAIL REPORTED ON KRAUSE ROAD IN PIPE CREEK.
&&
EVENT NUMBER 00614
CJMLocal storm report, May 27, 5:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT WED MAY 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 1 WNW PIPE CREEK 29.72N 98.95W
05/27/2009 E0.50 INCH BANDERA TX PUBLIC
MARBLE SIZE HAIL REPORTED AT THE JUNCTION CAFE IN PIPE
CREEK.
&&
EVENT NUMBER 00615
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 51 min |
| May 27, 6:11 AM CDT | Areal Flood Advisory | EWX | Wilson | 2 hr |
| May 27, 7:25 AM CDT | Areal Flood Advisory | EWX | Bexar, Gonzales, Guadalupe, Wilson | 2 hr |
| May 27, 8:22 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| May 27, 9:15 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 3 hr |
| May 27, 10:06 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Karnes | 114 min |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real, Uvalde | 38 min |
| May 27, 4:48 PM CDT | Areal Flood Advisory | EWX | Medina | 117 min |
| May 27, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 49 min |
| May 27, 5:11 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| May 27, 5:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 58 min |
| May 27, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| May 27, 6:09 PM CDT | Areal Flood Advisory | EWX | Bandera, Kendall | 111 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 30 min |
| May 27, 6:40 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| May 27, 6:47 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 43 min |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.